Florida, 2016

Flood in Florida, February 4, 2016

February 4, 2016 · NWS JAX · 1 event in 1 county or zone

A slow moving cold front in concert with a very moist airmass and upper level lift produced locally heavy rainfall which caused minor temporary flooding in some locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A slow moving cold front in concert with a very moist airmass and upper level lift produced locally heavy rainfall which caused minor temporary flooding in some locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 4, 9:22 AM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 4, 9:22 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST THU FEB 4 2016

.UPDATE...

A FRONTAL BOUNDARY LINGERS FROM NEAR KJAX TO KGNV THIS MORNING.
THE FIRST WAVE WITH WIDESPREAD RAIN ALONG THIS BOUNDARY WILL MOVE
NORTHEAST OF SE GA LATER THIS MORNING. THE BOUNDARY WILL SLOWLY
SINK TO THE SOUTHEAST TODAY...MOVING JUST TO THE SE DURING THE MID
AFTERNOON. ANOTHER WAVE OF RAIN IS EXPECTED TO MOVE NORTHEAST
ALONG AND JUST BEHIND THIS BOUNDARY MID TO LATE AFTERNOON. BETWEEN
THE TWO WIDESPREAD RAINFALL AREAS...THERE WILL BE A BREAK WITH
ISOLATED TO SCATTERED SHOWERS.

THERE WILL BE A BROAD TEMPERATURE GRADIENT ACROSS THE FORECAST
AREA TODAY DUE TO THE FRONT...WITH READINGS FALLING
NORTHWEST...AND REMAINING STEADY TO SLOWLY RISING SOUTHEAST.

&&

.AVIATION...

PERIODS OF RAIN ARE EXPECTED TODAY...WHICH WILL BE HEAVY AT TIMES.
THIS WILL RESULT IN REDUCED CONDITIONS. THIS SYSTEM WILL MOVE
TO THE SOUTHEAST TONIGHT...WITH SKIES CLEARING FROM THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  56  36  57  34 / 100  60   0   0
SSI  61  37  54  39 / 100 100   0  10
JAX  68  38  55  39 / 100  90   0  10
SGJ  69  41  56  46 / 100 100   0  30
GNV  69  37  58  39 / 100  80   0  10
OCF  71  41  59  43 / 100  90   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR WATERS
     FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
     NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
     TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
     20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TO 10 PM EST THIS EVENING FOR
     WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
     20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
     FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY
     FOR COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH
     FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST.
     AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

STRUBLE
Hazardous weather outlook, Feb 4, 3:51 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 AM EST THU FEB 4 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-050900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
351 AM EST THU FEB 4 2016

...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...

...SMALL CRAFT ADVISORY CONDITIONS DEVELOPING THIS EVENING...

...GALE WATCH OUTER WATERS TONIGHT...

...MODERATE RISK OF RIP CURRENTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER TOTALS...ARE
EXPECTED THROUGH TODAY AS THE COLD FRONT SLOWLY MOVES SOUTHWARD
ACROSS THE LOCAL AREA. PERIODS OF HEAVY RAINFALL MAY CAUSE MINOR
TEMPORARY FLOODING.

ISOLATED THUNDERSTORMS EMBEDDED WITHIN THE WIDESPREAD RAINFALL ARE
POSSIBLE THROUGH THE DAY BUT SEVERE STORMS ARE NOT LIKELY.

A SMALL CRAFT ADVISORY IS EFFECT THIS EVENING FOR THE COASTAL
WATERS. A GALE WATCH IS IN EFFECT TONIGHT FOR THE OUTER WATERS.

MINOR RIVER FLOODING CONTINUES ALONG THE ALTAMAHA RIVER. RECENT
RAINFALL WILL CAUSE RIVER RISES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

INCREASING ONSHORE FLOW WILL CREATE AN ELEVATED RISK OF RIP
CURRENTS AND ROUGH SURF FRIDAY AND SATURDAY.

AN EXTENDED PERIOD OF ELEVATED WINDS AND SEAS WILL PERSIST THROUGH
EARLY NEXT WEEK WITH ADVISORY CONDITIONS LIKELY FOR PORTIONS OF
THE COASTAL WATERS.

AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES IS EXPECTED NEXT
WEEK WITH INLAND FREEZES POSSIBLE TUESDAY AND WEDNESDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Duval

When
February 4, 1:30 PM EST to 2:30 PM EST
Where
Duval County, 1.83 mi SE of Jacksonville to 1.52 mi SW of Lake Forest
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
30.330, -81.650

Street flooding was reported at Orange Street and Market Street near Hogan's Creek.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616443.